MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FEMORAL NAIL, A/R T2 FEMUR 10X420 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL FEMORAL NAIL, A/R T2 FEMUR 10X420 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1825-1042S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported that : "when a t2 long femur nail was placed, when the nail holder was removed during closure, it was noticed that a "wire" came out of the nail, which was cut flush with the nail.The operators do not know exactly where the wire came from, the ancillary instruments and reamers are intact; they think it is the internal thread of the nail.There were no immediate consequences for the patient, but future removal of the nail may be more difficult if the thread is damaged".
 
Additional Manufacturer Narrative
The alleged event was confirmed.Review of device history, labelling, capa databases and risk analysis did not identify any discrepancies.There are no open actions in place related to the reported event for the subject product(s).No indications of material, manufacturing or design related problems were found during the document review.Without the implanted counterpart the appearance of the returned material did not allow a clear determination from where it came from.It could be a part of the internal winding of the nail¿s thread or even a part of the winding of an obliquely inserted locking screw.A clear root cause could not be determined.With available information a product deficiency was not verified.In case essential information becomes available we reserve the right to re-reopen the case for investigation and to assess a new root cause.
 
Event or Problem Description
The customer reported that : "when a t2 long femur nail was placed, when the nail holder was removed during closure, it was noticed that a "wire" came out of the nail, which was cut flush with the nail.The operators do not know exactly where the wire came from, the ancillary instruments and reamers are intact; they think it is the internal thread of the nail.There were no immediate consequences for the patient, but future removal of the nail may be more difficult if the thread is damaged.".

Brand Name
FEMORAL NAIL, A/R T2 FEMUR 10X420 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11586432
Report Number0009610622-2021-00435
Device Sequence Number14191970
Product Code HSB
UDI-Device Identifier04546540199546
UDI-Public04546540199546
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K010801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number1825-1042S
Device Catalogue Number18251042S
Device Lot NumberK075C42
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1